MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. PEDICLE SCREW SYSTEM; FENESTRATED POLYAX. CANN. PED. SCR. 6X40,DUAL-DIAM

MEDACTA INTERNATIONAL SA M.U.S.T. PEDICLE SCREW SYSTEM; FENESTRATED POLYAX. CANN. PED. SCR. 6X40,DUAL-DIAM
Model Number 03.61.323
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11 febr 2026.Pedicle screw 03.61.323 fenestrated polyax.Cann.Ped.Scr.6x40, dual-diam (k241034) lot 2121468: (b)(4) items manufactured and released on 06-apr-2021.Expiration date: 2026-mar-17.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Pedicle screw 03.52.323 enh.Cann.Pedicle screw 6x40mm + nut (1x) sterile (k141988) lot 1923108: (b)(4) items manufactured and released on 21-oct-2019.Expiration date: 2024-oct-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Pedicle screw 03.61.325 fenestrated polyax.Cann.Ped.Scr.6x50, dual-diam (k241034) lot 2126544: (b)(4) items manufactured and released on 29-nov-2021.Expiration date: 2026-nov-15.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department.A revision surgery was performed approximately 3.5 years after a previous l4-l5 fusion due to screw breakage.The available x-ray images clearly confirm the failure, showing breakage of two screws at l5 and one screw at l4, specifically at the junction between the head and the shaft.Pedicle screws are susceptible to fatigue fractures when osseous fusion does not occur, and the device remains under continuous mechanical stress.This mechanism is likely responsible for the observed screw fractures; however, based on the information provided, a definitive conclusion regarding the underlying cause cannot be established.
 
Event or Problem Description
Primary surgery performed on (b)(6) 2022.Single-segment spondylodesis l4-5 with myspine mc, must + mectalif oblique.First revision surgeryperformed on (b)(6) 2022 due to ventral cage migration (mdr (b)(4).Second revision surgery performed on (b)(6) 2026 due tothe breakage of three screws.
 
Additional Manufacturer Narrative
On the 02 march 2026 we have received the item for inspection visual inspection performed by r&d project manager: three screws were received, and all present a fracture below the head.The most probable root cause is lack of fusion, which likely led to fatigue under cyclic loading of the screw.This caused damage to the implant, occurring at a stress level below the material's ultimate strength.In the cross-sectional area at the fracture location, two distinct regions can be observed, which are typical of a fatigue fracture: the first one is smoother and relatively flat, while the second one is rougher and more irregular, corresponding to the final rapid fracture zone.Root cause: the most plausible contributing factor is the lack of solid osseous fusion postoperatively, which may have resulted in increased mechanical loading on the screws under physiological conditions, potentially leading to fatigue crack initiation and eventual breakage.While the exact root cause cannot be definitively confirmed, the investigation found no evidence of manufacturing defects or systemic issues related to the devices.

Brand Name
M.U.S.T. PEDICLE SCREW SYSTEM
Common Device Name
FENESTRATED POLYAX. CANN. PED. SCR. 6X40,DUAL-DIAM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key24454899
Report Number3005180920-2026-00139
Device Sequence Number9969223
Product Code PML
UDI-Device Identifier07630030862113
UDI-Public07630030862113
Combination Product (Y/N)N
PMA/510(K) Number
K241034
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Model Number03.61.323
Device Lot Number2121468
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown